I have been suffering with depression for several years and finally with help from my friends got help. My psychiatrist put me on 30mg Mirtazpine. After about 8 weeks it was making feel so much better but I was putting on weight which was getting me down. He changed my meds to 60mg Duloxetine and for the first 10 days I felt so awful, depressed, panic attacks, sick, hot and cold sweats, anxiety, feeling so scared. Am into my 3rd week now and feel slightly out of it, flat, no get up and go. Still feeling anxious. Can't believe I have had almost all the side effects. Am tempted to give up on these meds but don't want to go through more side effects with another medication, plus I have read it can be terrible coming off them, am exhausted from it all. I know people say it will get better but am feeling so low. There are so many negatives that appear to way out the positives of this medication. Can anyone please inspire me.
Msplege; Don't give up It sounds to me like the doctor did not taper you down off the Remeron if that is the case it works sometimes but others you can suffer some withdrawals from it. NOW with Cymbalta in most cases from the time you start taking it this class of drugs can increase all of our symptoms for at least the first two weeks and about the time where you are now with it is when it starts to kick in and make you feel better.And a lot of these side effects or withdrawals from the Remeron should be going away and they in most case go away pretty fast. But I don't know if you doctor did this or not but if the doctor increases the dose then we have to go back through these side effect but they are not as bad. And what I'm hearing you should start to notice benefits very soon like any day now with this medication it is also important to take it about the same time each day. But most people start to see benefits real close to where you are now.
And Cymbalta peaks out at 6 to 8 weeks where you have a full blood level and should be feeling better.Many do really well on this one.So do your best to stick with it.This is the hardest part of these new drugs and they don't tell the patient much about how bad you can feel for the first few weeks.So it can be a real shock to you. Also, if the doctor increases the dose these side effects many times come back but no way as severe. try and do your best to get up to the 8 weeks. And if it is still giving you problems let the doctor know or if it is just too terrible to even know call your doctor there are other things they can add that make these side effects not as severe. Keep at it. You well find the right medication and start to feel like your old self again but God knows it is hard when we have to go through all of this when they are trying the medication that well help us. Please stay in touch lots of great people here that have the same problems and it's nice to hear other experience with the same medication. hoping your feeling better very soon. Did the doctor just stop the other medication when you started this one if so that could be part of the reason you're having so much trouble? we care. you're not alone again like I said you're getting very close to the blood level or at least where these darn side effects let up. Wishing you great results anytime now. Chuck1957
Mspledge; Yes was just reading your post again, And you are so close to these side effects to go away and in most cases they go away fast so let's keep our fingers crossed. You're almost through the worst part of this medication. AND IM SERIOUS if these continue more than a week call your doctor.And just tell the doc like it is. You can always be given something to help ease all of these side effects but like I said they should just go away any day now. I have my fingers crossed for you. I know I have been there more than once and this is not easy. But it is well worth it when you get to feeling better Good for you for having the friend to help you get some help. You are doing a very good job stick with it. life is short to have to feel this way. Chuck1957
The best & STRONGEST advice I can give to you is yes it will get better, but from what you've stated - not from the meds you've been on & certainly not with Cymbalta. Another Lil gem of hopefully helpful info is this - I had a shrink put me on Zoloft years ago which did nothing but give me nightmares. Period. I'd tell her this & she continued to increase my dose repeatedly! I got a different doctor & much later finally the right doctor whom after reading my chart, started me on 20mg Celexa. I am currently on 40mg & it works perfectly for me. ///Real quick FYI- Due to a snow storm, I had to endure 6 days w/o my Celexa... My mother says that I wasn't her daughter, rather she said that my actions & ramblings were like watching a movie, so always have plenty & never abruptly stop any SSRI or SSNI. I still have "break thru depression" but I'm not about to add more drugs...
I also take xanax for the paralyzing anxiety which caused me to lose a few great jobs & friends since I would simply stay in the house & then got the infamous label of agoraphobic as well. My doc had me taking short (VERY SHORT) walks until I eventually got out of my apt complex walking trails & things got better - that with the Celexa working. I know it's tough to wait the 4-6 wks for a new anti-depressant to begin working all the while there is a 50/50 chance that it will not work at all. But please hear me out- life is too short. It's worth trying to have patience to try the right meds or combinations of them w/an open minded doctor. Keeping a journal close to the bed helps & you may want to jot down what med(s) you took that day & how long you've been taking it the evening before you go to sleep each night. It helped me & I've been through things from Buspar
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Aug 2014 • 2 answers
Posted 30 May 2016 • 1 answer
Posted 24 Nov 2016 • 1 answer
Major Depressive Disorder - I didn't think it would be a big deal since I was to see my psychiatrist
Posted 5 May 2017 • 4 answers
Posted 11 May 2017 • 0 answers